MAUDE Adverse Event Report: GSOURCE, LLC GSOURCE, LLC; TWIST DRILL 5" STR SHANK DOUBLE FLUTED Ø 2.7MM 30MM ROUND END

GSOURCE, LLC GSOURCE, LLC; TWIST DRILL 5" STR SHANK DOUBLE FLUTED Ø 2.7MM 30MM ROUND END
Catalog Number GS 86.8427
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of 01/07/2025, no broken part has been received by gsource from hospital.Lot# of affected 02 pieces was 5232442 as per email chain from hospital.No image of the broken part was shared with gsource.The email briefly mentioned both incidents of breaking drill bits and remaining in patient's body, however, it did not provide any specific details about the type of surgery performed.Inspection data sheet of gs 86.8427 for ln: 5232442 was reviewed and found to be conforming.There were (b)(4) pcs in batch with ln: 5232442.See dhr transactions snip which indicates that (b)(4) pcs at most were shipped to (b)(6) surgical center with ln: 5232445, (b)(4) pcs were in stock and are currently quarantined, the rest were sold to customer(s) with no registered complaints.In the last 10 years, no complaint of breaking gs 86.8427 was logged on complaint log.There was no significant deviation in selling quantity of drills from 2023 to 2024.Manufacturing paperwork reviewed (certificate of material, heat treat, etc.) and found to be conforming to specifications.Raw material was purchased from eure inox for ln: 5232442, however all other material certificates within dhr indicate kolb.Changing raw material source does not hint as a root cause because the previous breakage complaints had kolb as raw material provider.The weight of drill bit with ln: 5232442 weighs 4.5 g whereas inspection sample weighs 5.0 g hence no significant deviation.The hardness is also in range hence could not verify customer's claim about "dr thought the drill bit looked a little different and felt different." gsource has quarantined (b)(4) pcs in stock of gs 86.8427 which includes ln[?] 5232442(08), 5232450(70), 5232437(16), 5232431(5), 5232441(20), 5232440(72).In-house testing conducted.The literature identifies drill bits as surgical equipment that commonly breaks during use.If a broken part is received, then more details will be added to the complaint files and included to follow up medwatch form.
 
Event or Problem Description
Tip of drill bit broke during surgery and left in patient body since removing would cause more harm.

Brand Name
GSOURCE, LLC
Common Device Name
TWIST DRILL 5" STR SHANK DOUBLE FLUTED Ø 2.7MM 30MM ROUND END
Manufacturer (Section D)
GSOURCE, LLC
19 bland st
emerson NJ 07630
Manufacturer Contact
jinay dalal
19 bland st
emerson, NJ 07630
2015992277
MDR Report Key21097821
Report Number2249529-2025-00001
Device Sequence Number21066668
Product Code HTW
UDI-Device Identifier00840314246752
UDI-Public00840314246752
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGS 86.8427
Device Lot Number5232442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale
Patient Weight117 KG
Patient EthnicityNon Hispanic
Patient RaceWhite